Pennsylvania, 2004Flash Flood in Pennsylvania, June 16, 2004
June 16, 2004 · NWS CTP · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jun 16, 3:40 PM EST, 51 minutes earlier.
Area forecast discussion, Jun 16, 3:40 PM EST, 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
440 PM EDT WED JUN 16 2004
.UPDATE...
WL JUST THROW IN AN EVENING PERIOD TO COVER ON-GOING PRECIP (SOME
HEAVY) IN THE LAURELS AND SC MTS. WL LEAVE POPS FOR THE REST OF THE
NIGHT ALONE.
&&
.AVIATION...
THE FOLLOWING WAS PREVIOUSLY ISSUED AT 228 PM EDT WED JUN 16 2004
VFR THIS AFTERNOON ACROSS N PA...WHERE DEWPOINTS ARE FAIRLY LOW.
OTHERWISE...MAINLY MVFR IN LOWER CLDS AND HZ AT TIMES THIS AFT...
AS DEWPOINTS ARE CLIMBING INTO THE AWFUL RANGE.
EXPECT MVRF TO BECOME MORE WIDESPREAD OVERNIGHT...AS WARM FRONT
MOVES NORTHWARD...AND SHOWERS AND STORMS BECOME MORE WIDESPREAD.
SOME IFR EXPECTED IN HEAVIER STORMS AND AREAS OF LOWER CLDS AND
FOG LATE.
SOME VRF POSSIBLE FOR A BRIEF TIME THU AFT...BUT HZ WILL BE
WIDESPREAD IN WARM SECTOR.
&&
.SHORT TERM (TONIGHT THROUGH FRIDAY)...
THE FOLLOWING WAS PREVIOUSLY ISSUED AT 228 PM EDT WED JUN 16 2004
WARM FRONT CONTINUES TO SPLIT CWA...AND ENOUGH MOISTURE/INSTABILITY
IN THE AIR TO AGAIN PRODUCE SCATTERED TSTORMS THIS AFTERNOON.
MOISTURE WILL ONLY CONTINUE TO INCREASE AS EVEN MORE OF A TROPICAL
WAVE SLIDES UP THE OHIO VALLEY OVERNIGHT AND GETS PUSHED EASTWARD
ACROSS CWA ON THU. MORE WIDESPREAD PRECIP WILL BEGIN TO SPREAD INTO
NW COUNTIES LATER TONIGHT AND THEN ACROSS MUCH OF CWA ON THU.
POTENTIALLY MAY NEED A FLOOD WATCH FOR PARTS OF CWA TOMORROW IF
HEAVIER SLOW MOVING CONVECTION BECOMES EVIDENT...MAINLY ALONG AND
SOUTH OF CURRENT WARM FRONT.
WAVE MOVES EAST THU NIGHT INTO FRIDAY...BUT LINGERING
SHOWERS/TSTORMS WILL REMAIN IN FORECAST THROUGH THEN.
&&
.LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...
THE FOLLOWING WAS PREVIOUSLY ISSUED AT 228 PM EDT WED JUN 16 2004
FRONT MOVES SOUTHEAST INTO MID ATLANTIC STATES BY FRI NIGHT...ENDING
PRECIP CHANCES FOR 24-36 HOURS. BUT BOUNDARY AGAIN EDGES BACK
NORTHWARD AS TROUGH/COOL FRONT DROPS ACROSS THE GREAT LAKES
MON/TUE. POSITION BETWEEN THESE TWO FRONTS WARRANTS MENTION OF LOW
CHANCE POPS EACH DAY IN LATER PERIOD.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
&&
UPDATED BY: DANGELO
Hazardous weather outlook, Jun 16, 4:44 AM EST, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
544 AM EDT WED JUN 16 2004
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-170943-
ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA-
COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA-
HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA-
MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-
NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA-
SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA-
SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-
UNION PA-WARREN PA-YORK PA-
544 AM EDT WED JUN 16 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY:
SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER PARTS OF CENTRAL
PENNSYLVANIA TODAY. SOME MAY CAUSE HEAVY RAIN. OTHERWISE...NO
HAZARDOUS WEATHER IS EXPECTED TODAY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY:
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AS A COLD
FRONT IS EXPECTED TO MOVE ACROSS THE REGION.
AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED FROM FRIDAY THROUGH
TUESDAY.
SPOTTER ACTIVATION MAY BE NEEDED.
Flash Flood, Cambria
- When
- June 16, 4:31 PM EST to 7:15 PM EST
- Where
- Cambria County, Johnstown
- Property damage
- $50,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.495, -78.714 (the zone’s center; the record gives no point)
Thunderstorms with torrential rains caused Flash Flooding in southern Cambria County, mainly in the Johnstown area. Along with 50 basements being flooded, extensive flooding of roads was reported. Many smaller streams and creeks in the Johnstown area were out of their banks. Area hospitals were considering evacuations because of the flooding. The county and the city of Johnstown Emergency Operations Centers (EOCs) were activated.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Colorado, June 16, 20041 injured · $150,000 · F2 · 17 events
- Flash Flood in South Dakota, June 16, 2004$10 million · 1 event
- Hail and Damaging Winds in Texas, June 16, 2004$2.3 million · 2.75 in hail · 12 events
- Flash Flooding in Ohio, June 16 to 17, 2004$1.9 million · 2 events
- Flash Flooding in Arkansas, June 16, 2004$1.0 million · 3 events
- Flash Flooding in Wisconsin, June 16, 2004$733,000 · 4 events
- Flash Flooding and Hail in Iowa, June 16, 2004$312,000 · 1 in hail · 17 events
- Flash Flood in South Dakota, June 16, 2004$500,000 · 1 event
- Flash Flood in Iowa, June 16, 2004$500,000 · 1 event
- Flash Flooding and Lightning Strike in Iowa, June 16 to 17, 2004$237,000 · 12 events
- Flooding in Wisconsin, June 16 to 17, 2004$360,000 · 3 events
- Flash Flooding and Damaging Wind in Illinois, June 16 to 17, 2004$90,000 · 52 kt wind · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408798.